Back to Ask the Diabetes Team Ask the Diabetes Team

From America OnLine:

I recently had a strep throat. My doctor prescribed two medications: Zovirax and also Veetids. My question is will these two meds taken together cause blood sugar levels to drop drastically? My sugar levels have been bottoming out since being on this medication and I can't figure out why.


I'm not aware that either of these medications has any direct effect on the blood sugar.

Two possible indirect effects:

  1. When the strep infection improved with treatment, your insulin requirements probably decreased.

  2. If you developed diarrhea as a side effect of these medications, you might not have absorbed all the food you ate and may have needed less insulin.


Original posting 26 Feb 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.